Alert archive / Indiana / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 15, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 7, 2010, 8:02 PM EDT for 5 counties in Indiana. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2010, 8:02 PM EDT (00:02 UTC)
- Expired
- Apr 7, 2010, 8:30 PM EDT
- In force
- 28 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Clay County, IN, Owen County, IN, Putnam County, IN, Sullivan County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 81 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 7, 2:24 PM EDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.0 hours before the alert went out and 285 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 1439 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 166 m²/s²
- 0-3 km storm-relative helicity
- 191 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 7:31 PM EDT, 31 minutes earlier.
Area forecast discussion, Apr 7, 7:31 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 731 PM EDT WED APR 7 2010 .AVIATION... /00Z TAFS/ A LINE OF SHOWERS AND STRONG THUNDERSTORMS WILL CONTINUE TRACKING ACROSS CENTRAL INDIANA FROM NORTHWEST TO SOUTHEAST THROUGH THE BEGINNING OF TAF PERIOD. TAF SITES HAVE BEEN HOLDING STEADY AT MVFR CATEGORY. CONVECTION HAS ALREADY MOVED THROUGH KLAF...AND CONDITIONS HAVE IMPROVED. HOWEVER...IFR CONDITIONS ARE CURRENTLY OCCURRING AT KHUF WITH STORMS MOVING THROUGH AT THIS TIME...AND KIND/KBMG COULD ALSO FALL TO IFR WHEN THE LINE MOVES THROUGH THE AREA IN THE NEXT FEW HOURS. THUNDERSTORMS WILL BE OUT OF CENTRAL INDIANA BEFORE MIDNIGHT...BUT LEFT VCSH IN TAF SITES THROUGH THE NIGHT. WINDS WILL BE STRONG OUT OF THE NORTHWEST THROUGH TAF PERIOD WITH SUSTAINED SPEEDS BETWEEN 10 TO 15 KTS AND GUSTS UP TO 25 KTS. VFR CONDITIONS SHOULD RETURN BY MID TO LATE AFTERNOON TOMORROW. && .PREV DISCUSSION... /ISSUED 225 PM EDT WED APR 7 2010/ DISCUSSION...FORECAST ISSUE IS DEVELOPING STORMS FOR THIS EVENING. SHORT TERM...SATELLITE AND RADAR SHOW STORMS FIRING ALONG COLD FRONT NEAR STL IN WARMEST AND MOST UNSTABLE AIR. TORNADO WATCH TO INCLUDE THESE STORMS. EASTERN ILLINOIS STORMS TO MOVE IN BY 3PM WHILE LINE WEST OF I-55 DUE IN BY OR BEFORE 6PM AND THEN MOVE ACROSS FORECAST AREA THROUGH THE EVENING. AFTER MIDNIGHT AND FROPA SHOWERS TO TAPER OFF THOUGH SOUTHEAST COUNTIES LIKELY TO TAP INTO CONVECTION FORECAST TO BUILD NORTHEAST FROM CURRENT DEVELOPMENT IN WESTERN TENNESSEE. THURSDAY...MUCH COLDER AIR AND CYCLONIC FLOW TO KEEP SKIES MOSTLY CLOUDY AND ISOLATED SHOWERS SHOULD DEVELOP UNDER THESE CONDITIONS. THURSDAY NIGHT SKIES WILL GRADUALLY CLEAR AND ALLOW TEMPS TO DROP INTO MID 30S. WINDS SHOULD STAY UP ENOUGH TO LIMIT FROST BUT BEARS WATCHING FOR LATER FORECASTS. LONG TERM...DRY WEATHER FROM FRIDAY THROUGH REMAINDER OF PERIOD AS TROF LIFTS OUT. FRIDAY NIGHT ALSO POTENTIAL ISSUE FOR FROST AND BEARS WATCHING. BEYOND THAT TEMPS RETURN TO A BIT ABOVE NORMAL. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...PUMA LONG TERM....TUCEK AVIATION...TDUD
Hazardous weather outlook, Apr 7, 2:40 PM EDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 240 PM EDT WED APR 7 2010 INZ021-028>031-035>049-051>057-060>065-067>072-081845- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 240 PM EDT WED APR 7 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL BECOME NUMEROUS THROUGH THIS EVENING AS THEY SPREAD EAST ACROSS CENTRAL INDIANA AHEAD OF A STRONG COLD FRONT. DAMAGING WINDS...LARGE HAIL...BRIEF HEAVY RAIN...AND FREQUENT LIGHTNING ARE ALL THREATS. AN ISOLATED BRIEF TORNADO IS POSSIBLE. DAYS TWO THROUGH SEVEN...THURSDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) TUCEK
In the hours before
Local storm report, Apr 7, 5:16 PM EDT, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
516 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.50 INCH TIPPECANOE IN AMATEUR RADIO
ADAMS AND 18TH ST.
&&
DTUCEKLocal storm report, Apr 7, 5:23 PM EDT, 2 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
523 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL LAFAYETTE 40.41N 86.87W
04/07/2010 E0.25 INCH TIPPECANOE IN AMATEUR RADIO
NE OF I-65 IN NORTHEASTERN LAFAYETTE.
&&
AHOMANNLocal storm report, Apr 7, 6:57 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
657 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL KOKOMO 40.48N 86.13W
04/07/2010 M0.88 INCH HOWARD IN EMERGENCY MNGR
FELL AT THE INTERSECTION OF DIXON RD AND DEFENBAUGH ST IN
SOUTHWEST KOKOMO.
&&
AHOMANNLocal storm report, Apr 7, 7:01 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
701 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0516 PM HAIL 6 WNW FARMERSBURG 39.29N 87.48W
04/07/2010 E0.75 INCH VIGO IN BROADCAST MEDIA
AT INTERSECTION OF SR246 AND SR63.
&&
DTUCEKLocal storm report, Apr 7, 7:04 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
704 PM EDT WED APR 07 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL 6 WNW FARMERSBURG 39.29N 87.48W
04/07/2010 E0.75 INCH VIGO IN BROADCAST MEDIA
AT INTERSECTION OF SR246 AND SR63.
&&
DTUCEKSpecial weather statement, Apr 7, 7:53 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 753 PM EDT WED APR 7 2010 INZ045-051>053-060-080030- CLAY-OWEN-PUTNAM-SULLIVAN-VIGO- 753 PM EDT WED APR 7 2010 ...STRONG THUNDERSTORM ADVISORY FOR NORTHEASTERN SULLIVAN... NORTHWESTERN OWEN...CLAY...SOUTHERN VIGO AND SOUTHWESTERN PUTNAM COUNTIES UNTIL 830 PM EDT... AT 748 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTH OF SULLIVAN...OR 17 MILES SOUTH OF TERRE HAUTE...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE NEAR... RILEY AROUND 800 PM EDT... CLAY CITY AND CORY AROUND 805 PM EDT... SALINE CITY AROUND 810 PM EDT... BOWLING GREEN...PATRICKSBURG AND CENTER POINT AROUND 815 PM EDT... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3957 8691 3930 8684 3910 8745 3930 8754 TIME...MOT...LOC 2353Z 246DEG 45KT 3925 8733 MRD/50
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 9:17 PM EDT | Tornado Warning | IND | Hamilton, Hancock, Madison, Marion | 28 min |
| Apr 7, 9:45 PM EDT | Areal Flood Advisory | IND | Brown, Monroe | 3 hr |
| Apr 7, 9:46 PM EDT | Special Weather Statement | IND | Rush | 44 min |
| Apr 7, 10:02 PM EDT | Special Weather Statement | IND | Delaware | 43 min |
| Apr 7, 10:17 PM EDT | Special Weather Statement | IND | Rush | 43 min |
| Apr 8, 12:19 AM EDT | Areal Flood Advisory | IND | Brown, Jackson, Lawrence, Monroe | 3 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Shelby | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 49 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 68 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Gibson, Knox | 3 days |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 21 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
| Apr 8, 11:33 AM EDT | River Flood Warning | IND | Knox, Sullivan | 23 hr |
Nearby
Severe Thunderstorm Warnings in Indiana, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.